MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, BI-D, CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, BI-D, CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Perforation (2513)
Date of Event 07/25/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported tamponade could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.Further information regarding the event was requested but not received.
 
Event or Problem Description
Related manufacturer reference: 3005334138-2020-00362, 3008452825-2020-00417.During a ventricular tachycardia ablation procedure, a cardiac tamponade occurred.Following the transseptal puncture, when attempting the retro aortic technique, a cardiac tamponade was observed.The tamponade was confirmed by echocardiogram located at the left atrial appendage.It is unknown which device caused the tamponade.Defibrillation, cardiac massage and cardiac surgery were performed to treat the patient.The patient expired due to instable hemodynamics.There were no performance issues with any abbott device.
 
Event or Problem Description
During a ventricular tachycardia ablation procedure, a cardiac tamponade occurred.A transseptal puncture was performed using guided intracardiac echocardiogram and a transesophageal echocardiogram due to anatomical changes in the interatrial septum (hypertrophy).Difficulty was noted maneuvering through the left atrium to the left ventricular with the flexability catheter and the md opted to use a retrograde approach.During this approach, a cardiac tamponade was diagnosed by echocardiogram requiring at thoracotomy for drainage.The patient experienced severe hemorrhagic shock, severe systemic dysfunction refractory to measures of blood products, vasoactive drugs and intra-aortic balloon pump resulting in death.It was unknown when the perforation occurred, or which device caused the tamponade.There were no performance issues with any abbott device.

Brand Name
FLEXABILITY ABLATION CATHETER, BI-D, CURVE F-J
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key10430816
Report Number3008452825-2020-00416
Device Sequence Number2889501
Product Code OAD
UDI-Device Identifier05415067011145
UDI-Public05415067011145
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberA701128
Device Catalogue NumberA701128
Device Lot Number7164601
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK TRANSSEPTAL NEEDLE, 71 CM LENGTH; SWARTZ BRAIDED TRANSSEPTAL INTRODUCER; BRK TRANSSEPTAL NEEDLE, 71 CM LENGTH; SWARTZ BRAIDED TRANSSEPTAL INTRODUCER
Outcome Attributed to Adverse Event Death;